Alert archive / North Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 107, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2003, 6:50 PM EDT for Cumberland County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 6:50 PM EDT (22:50 UTC)
- Expired
- Jun 11, 2003, 7:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 79 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 112250
SVRRAH
NCC051-112315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT WED JUN 11 2003
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CEDAR CREEK...OR ABOUT 11 MILES SOUTHEAST
OF FAYETTEVILLE...MOVING NORTHEAST AT 20 MPH. DIME SIZED HAIL AND
WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM.
* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
VANDER
STEDMAN
AUTRYVILLE
CEDAR CREEK
FAYETTEVILLE
HOPE MILLS
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3484 7878 3496 7891 3520 7864 3509 7867
3496 7861
$$
WSS/KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:45 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 1:45 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 145 PM EDT WED JUN 11 2003 WILL BE IN WARM AND UNSTABLE TROPICAL AIR THROUGH WEEKEND. CONVECTION SUPPRESSED SOMEWHAT TODAY BY WEAK UPPER RIDGING. CONVECTION WILL INCREASE THURSDAY AS WEAK RIDGING FLATTENS OUT AND IMPULSES ASSOCIATED WITH STRONG LOW PRESSURE MOVING UP OHIO VALLEY PUSH INTO STATE. AS INSTABILITY INCREASES ALOFT THURSDAY TRIGGERS WILL BE PROVIDED BY MCS REMAINS ADVECTING FROM WEST COUPLED WITH HEATING. TEMPERATURES WILL REMAIN ABOVE NORMAL SIMILAR CONDITIONS CONTINUE THROUGH SUNDAY WITH DAILY MAINLY DIURNAL CONVECTION CONTINUING. FRONT TRIES TO MOVE OVER AREA FROM THE NORTH LATE SUNDAY AND MONDAY BUT JURY IS STILL OUT AS TO FINAL IMPACT. AT THIS TIME LOOK FOR BROAD FRONTAL BAND TO SETTLE OVER OR JUST SOUTH OF AREA MONDAY THROUGH WEDNESDAY. INCREASED CLOUDS AND CONVECTION WILL KEEP HIGH TEMPERATURES NEAR OR JUST BELOW AVERAGE VALUES. .RAH...NONE. SWH
Hazardous weather outlook, Jun 11, 4:17 AM EDT, 14 hours 33 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-111015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 417 AM EDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE FOR SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RA
In the hours before
Special weather statement, Jun 11, 5:07 PM EDT, 1 hour 43 minutes before
NCZ073>075-083>085-112300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 507 PM EDT WED JUN 11 2003 ...THUNDERSTORMS WILL INCREASE IN COVERAGE OVER THE SOUTHERN PIEDMONT THROUGH 7 PM... SCATTERED THUNDERSTORMS OVER NORTHERN SOUTH CAROLINA WILL DRIFT NORTH INTO SECTIONS OF ANSON...RICHMOND AND SCOTLAND COUNTIES THROUGH 6 PM. ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP NEAR ALBEMARLE AND TROY. THE STORMS WILL PRODUCE WIND GUSTS UP TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. THE TOWNS OF WHITE STORE...MORVEN...DIGGS...HAMLET AND GIBSON WILL LIKELY EXPERIENCE THESE STORMS PRIOR TO 6 PM. WSS
Nearby
Severe Thunderstorm Warnings in North Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.